Alert archive / Missouri / Frost Advisories in 2005

Frost Advisory 7, NWS Springfield, MO

October 24, 20058 counties in Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 24, 2005, 3:19 PM CDT for 8 counties in Missouri; Cherokee County, Kansas. It took effect at Oct 25, 2005, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2005, 3:19 PM CDT (20:19 UTC)
In effect from
Oct 25, 2005, 1:00 AM CDT
Expired
Oct 25, 2005, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO

Counties Cherokee County, KS, Barry County, MO, Christian County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 242019
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT MON OCT 24 2005

...COLD TEMPERATURES TONIGHT...

.HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO
DEVELOP TONIGHT OVER EASTERN KANSAS AND WESTERN MISSOURI. LOW
TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 30S WILL SET THE
STAGE FOR WIDESPREAD FROST TO DEVELOP. PORTIONS OF FAR SOUTHWEST
MISSOURI AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A
SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN
ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS
EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY
EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT
REQUIRED.

KSZ101-MOZ088-090-093>095-101>103-250830-
/X.NEW.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/
CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN...
CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...
OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
319 PM CDT MON OCT 24 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

LOW TEMPERATURES WILL INTO THE LOWER TO MIDDLE 30S SUNRISE TUESDAY
MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT
WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS
WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE
AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IZZI
3 follow-up statements
000 
WWUS73 KSGF 242110 CCA
NPWSGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT MON OCT 24 2005

...COLD TEMPERATURES TONIGHT...

.HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO
DEVELOP TONIGHT OVER EASTERN KANSAS AND WESTERN MISSOURI. LOW
TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 30S WILL SET THE
STAGE FOR WIDESPREAD FROST TO DEVELOP. PORTIONS OF FAR SOUTHWEST
MISSOURI AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A
SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN
ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS
EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY
EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT
REQUIRED.

KSZ101-MOZ088-090-093>095-101>103-250930-
/X.COR.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/
CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN...
CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...
OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
409 PM CDT MON OCT 24 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY SUNRISE
TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT
WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS
WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE
AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IZZI
000 
WWUS73 KSGF 250353
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT MON OCT 24 2005

...FROST ADVISORY EXPANDED EASTWARD...

.HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO
CONTINUE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
OVERNIGHT...WHERE TEMPERATURES WILL LIKELY FALL INTO THE 30 TO 34
DEGREE RANGE. SKIES WILL ALSO CLEAR IN PARTS OF SOUTH CENTRAL
MISSOURI AFTER MIDNIGHT...ALLOWING LOW TEMPERATURES TO BOTTOM OUT
IN THE LOWER TO MIDDLE 30S. THIS WILL SET THE STAGE FOR WIDESPREAD
FROST TO DEVELOP. PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI
AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A
SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN
ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS
EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY
EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT
REQUIRED.

MOZ091-092-096-104-105-251400-
/X.EXA.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/
WEBSTER-WRIGHT-DOUGLAS-TANEY-OZARK-
INCLUDING THE CITIES OF...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AVA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA
1053 PM CDT MON OCT 24 2005

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. 

LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY
SUNRISE TUESDAY MORNING. THE COMBINATION OF THESE COLD
TEMPERATURES...LIGHT WINDS...AND CLEAR SKIES WILL ALLOW
WIDESPREAD FROST TO FORM. THIS WILL BE THE FIRST SIGNIFICANT
FROST OF THE SEASON FOR MUCH OF THE AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KSZ101-MOZ088-090-093>095-101>103-251400-
/X.CON.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/
CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN...
CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...
OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
1053 PM CDT MON OCT 24 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. 

LOW TEMPERATURES WILL FALL INTO THE 30 TO 34 DEGREE RANGE BY SUNRISE
TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT
WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS
WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE
AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

BROWNING
000 
WWUS73 KSGF 251401
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT TUE OCT 25 2005

KSZ101-MOZ088-090>096-101>105-251515-
/X.EXP.KSGF.FR.Y.0007.000000T0000Z-051025T1400Z/
CHEROKEE-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-
DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN...
CARTHAGE...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
901 AM CDT TUE OCT 25 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

IZZI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:00 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 24, 3:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT MON OCT 24 2005

.DISCUSSION...

MAIN FORECAST CHALLENGE FOR TODAYS FORECAST REVOLVES AROUND THE
FROST POTENTIAL FOR TONIGHT. MEAGER AMOUNTS OF RESIDUAL MOISTURE IS
BEING TAKEN ADVANTAGE AS STRONG COLD AIR ADVECTION IS STEEPENING UP
THE LOW LEVEL LAPSE RATES AND ALLOWING FOR AN EXPANSIVE
STRATOCUMULUS AREA TO WRAP AROUND THE SLOWLY DEPARTING UPPER LOW.
CLOUDINESS SHOULD ERODE FROM THE WEST AFTER SUNSET AS DAYTIME
HEATING CEASES...HOWEVER CLOUDINESS LOOKS MUCH LESS CELLULAR OVER
NORTHEASTERN MISSOURI WHICH LEAVES ME A BIT NERVOUS ABOUT THE SPEED
OF CLEARING THIS EVENING...ESPECIALLY OVER OUR EASTERN COUNTIES.

CLOUDINESS WILL BE ONE PIECE OF THE THERMAL EQUATION TONIGHT WITH
THE OTHER BEING WINDS. EVEN IF CLOUDS DO CLEAR OUT OF THE EASTERN
OZARKS THERE SHOULD BE ENOUGH OF A GRADIENT TO KEEP TEMPS UP A BIT
AND LIMIT FROST TO THE MOST PROTECTED VALLEYS. FURTHER WEST SKIES
SEEM MUCH MORE LIKELY TO CLEAR AND WITH THE CLOSE PROXIMATELY TO THE
SURFACE RIDGE CONDITIONS SHOULD BE MORE FAVORABLE FROM STRONG
RADIATIONAL COOLING AND WIDESPREAD FROST. SOME PORTIONS OF FAR
SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KS HAVE YET TO HAVE A
SIGNIFICANT FROST THIS FALL SO WILL BE HOISTING A FROST ADVISORY
THERE...BUT EVEN NORTH OF THE FROST ADVISORY A WIDESPREAD FROST
AND/OR LIGHT FREEZE SEEM LIKELY.

CYCLONIC FLOW AROUND THE CYCLONE SHOULD BE EAST OF THE AREA BY
TOMORROW AND WITH NEUTRAL IF NOT WEAK WARM AIR ADVECTION DEVELOPING
TOMORROW AFTERNOON...NOT EXPECTING NEAR AS MUCH CLOUD COVER. TEMPS
WILL PROBABLY RESPOND BY WARMING A BIT OVER TODAY. SURFACE RIDGE
SHOULD BE NEARING THE MISSISSIPPI RIVER TOMORROW NIGHT AND WITH
LIGHT WINDS AND CLEAR SKIES LOOKS LIKE SOUTH CENTRAL MISSOURI COULD
GET THEIR FIRST WIDESPREAD FROST OF THE YEAR TOMORROW NIGHT.

SOME SLIGHT MODERATION IN TEMPS IS EXPECTED AFTER TOMORROW NIGHT
WITH CLEAR SKIES AND NEAR SEASONABLE TEMPERATURES FOR MUCH OF THE
UPCOMING WORK WEEK.

NOT MUCH SCREAMING TO BE CHANGED IN THE EXTENDED GRIDS. MEDIUM RANGE
MODELS IN GOOD AGREEMENT ON THE GENERAL IDEA OF DEVELOPING A CUT OFF
LOW OVER THE GREAT LAKES/MID MS VALLEY REGION THIS WEEKEND AND
SLOWLY MIGRATING THAT SYSTEM EASTWARD. BARRING ANY UNFORESEEN
CHANGES IN FUTURE MODEL RUNS WE SHOULD REMAIN ON THE DRY/SUBSIDENT
SIDE OF THIS SYSTEM WITH SLOWLY MODERATING TEMPS AS HEIGHTS BEGIN TO
BUILD BEHIND THE DEPARTING LOW. 00Z/06Z GFS AND ECMWF ALL DROP A
FAIRLY PROGRESSIVE NORTHERN STREAM WAVE THROUGH THE AREA BY MONDAY
SO DID INTRODUCE SOME SMALL POPS FOR LATE SUNDAY NIGHT INTO MONDAY.

IZZI

&&

.AVIATION...

LOW LEVEL CLOUD FIELD AROUND DEEP CYCLONE OVER THE OH VALLEY A BIT
MORE IMPRESSIVE THAN PREVIOUSLY THOUGHT. WHILE WE SHOULD SEE SOME
DISSIPATION DUE TO DIURNAL EFFECTS THIS EVENING...CLOUDS MAY HANG ON
A BIT LONGER IN THE KSGF AREA AND POINTS NORTH AND EAST. WILL HOLD
ONTO VFR CEILINGS INTO THE EVENING HOURS AT KSGF. OTHER CONCERN IS
SOME SHALLOW GROUND FOG AROUND SUNRISE AS LOW LEVEL WINDS WEAKEN AND
THE SKY (IN THEORY) CLEARS AS HIGH PRESSURE BEGINS TO BUILD INTO THE
WESTERN HALF OF MISSOURI.  WILL MENTION A SHORT DURATION TEMPO GROUP
OF MVFR VISIBILITY LATE TONIGHT...BUT NO MORE THAN THAT.  DSA

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Oct 24, 1:00 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON OCT 24 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WIDESPREAD FROST IS LIKELY TONIGHT OVER NORTHERN AND WESTERN
  PORTIONS OF THE OUTLOOK AREA...WITH FROST LESS LIKELY BUT STILL
  POSSIBLE OVER SOUTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  FROST IS LIKELY AGAIN LATE TUESDAY NIGHT OVER MUCH OF THE OUTLOOK
  AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

Nearby

Frost Advisories in Missouri, 2005Frost Advisories in Kansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.